Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Apr 7, 2021, 9:13 PM CDT for 7 counties in Iowa; Carroll County, Jo Daviess County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 9:13 PM CDT (02:13 UTC)
- Expired
- Apr 7, 2021, 10:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Quad Cities, IA
Counties Buchanan County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA, Carroll County, IL, Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 68 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted.
311
WWUS83 KDVN 080213
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
913 PM CDT Wed Apr 7 2021
ILC015-085-161-177-195-IAC011-019-031-045-055-061-097-105-113-163-
080315-
Rock Island-Whiteside-Jo
Daviess-Carroll-Stephenson-Jackson-Cedar-Benton-Delaware-Linn-
Buchanan-Scott-Dubuque-Jones-Clinton-
913 PM CDT Wed Apr 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ROCK
ISLAND...NORTHWESTERN WHITESIDE...SOUTHWESTERN JO DAVIESS...
CARROLL...SOUTHWESTERN STEPHENSON...JACKSON...NORTHEASTERN CEDAR...
NORTHERN BENTON...DELAWARE...NORTHERN LINN...BUCHANAN...NORTHEASTERN
SCOTT...DUBUQUE...JONES AND CLINTON COUNTIES UNTIL 1015 PM CDT...
At 912 PM CDT, radar indicated a line of thunderstorms were located
along a line extending from near Brandon to near Low Moor. Movement
was northeast at 40 mph.
Winds in excess of 30 mph are likely with these storms, with some
localized winds in excess of 40 mph are possible.
Locations impacted include...
Cedar Rapids, Dubuque, Clinton, Maquoketa, Independence, Anamosa,
Vinton, Manchester, Galena, Mount Carroll, Stanwood, Marion,
Hiawatha, DeWitt, Camanche, Asbury, Dyersville, Monticello, Robins
and Savanna.
This includes Interstate 380 between mile markers 27 and 55.
LAT...LON 4220 8958 4220 8969 4209 8969 4161 9033
4168 9047 4225 9230 4229 9230 4230 9206
4264 9208 4265 9127
TIME...MOT...LOC 0212Z 237DEG 34KT 4231 9206 4183 9031
$$
BrooksWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Apr 7, 7:02 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 7, 7:02 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 702 PM CDT Wed Apr 7 2021 ...AVIATION UPDATE... .SYNOPSIS... Issued at 306 PM CDT Wed Apr 7 2021 The widespread showers and thunderstorms that moved through the forecast area earlier today have held temperatures in the 60s through early this afternoon over much of the forecast area. The last of these showers were seen on KDVN 88D over northwest Illinois at 2 pm, with thunderstorms mostly well to the east into north central Illinois. Partial clearing of the cloud cover has warmed roughly the area west and northwest of line from Cedar Rapids to Dubuque into the lower 70s. Dewpoints were in the 50s to around 60. Winds were trending to the southeast and becoming strong and gusty in places, responding to deepening low pressure over far NW MO. In the bigger picture, an upper level low was centered over eastern KS with area radar mosaic showing showers and thunderstorms in the area of diffluence and low level moisture return/instability in advance across MO into southern IA. This will be the next round of thunderstorms, possibly severe, as the advancing surface and upper level lows push east-northeast this evening spreading shear, moisture and instability into the region. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 306 PM CDT Wed Apr 7 2021 Potential for severe storms this evening is the primary focus. Later tonight into Thursday, cool and wet, unsettled weather will rule as the storm system occludes and stalls out over the forecast area. Will be watching the mostly disorganized area of thunderstorms over south central Iowa and northern MO spreading north-northeast into the forecast area late this afternoon into this evening. These are currently feeding off a 40 kt plus low level jet with strong moisture advection, on a southerly flow focusing into central Iowa, where sunshine has boosted temperatures into the mid 70s. The more stable air over most of the local forecast area will initially limit things, but increasing MUCAPE building upstream across MO and IL will feed into the organizing storms under increasing upper level support spreading into northern MO, reaching into far southeast Iowa and west central IL roughly between 5 pm and 8 pm for a threat of severe storms. The primary threat looks to be damaging winds and isolated tornadoes especially where low level shear/helicity is maximized along a developing surface occluded front. SPC has a slight risk over northeast MO into far southeast IA and west central IL for this possibility, while the rest of the forecast area was upgraded earlier today to a Marginal risk. There remains some uncertainty as to how fast things can destabilize as cloud cover is thinning ahead of the advancing storms this afternoon. Convective allowing models, which had a poor handle on this morning's coverage of storms, have maintained consistency with the favorable scenario for severe weather in our far south this evening, over the past 24 hours. Later this evening and overnight, convection will weaken as mid level lapse rates become less steep and a dry slot rotates into the occluding system. Will keep low chances for rain and showers going overnight into Thursday, likely seeing several rain-free hours through this period, but trending much cooler with temperatures cooling into the 50s overnight and not recovering much through Thursday. With the feed of moisture cut off in this wrapped up system, QPF amounts will likely be limited to a few hundredths of an inch late tonight through Thursday. .LONG TERM...(Thursday Night through Wednesday) ISSUED AT 306 PM CDT Wed Apr 7 2021 Key messages: 1) Periods of showers through Sunday. 2) Starting to turn colder by the middle of April. Details: Thursday night and Friday: Active pattern as the current cut-off closed upper low in the mid MS Vly tracks slowly into WI by the end of the week. This will continue the periodic rounds of showers through Friday. With extensive cloud cover and minimal instability and weak shear, this looks more like a stratiform type rain rather than convection. With the low occluding and cutting off the deep moisture any QPF looks to be light. This weekend: GFS/ECMWF suggest another deepening trough diving from the northern Rockies into MO then forming into another closed low as it tracks northeast. This should bring another round or two of light to moderate rain especially Saturday and Saturday night. Next week: Major pattern change to colder weather and even the potential for snow later in the week. However, this all depends on what model is correct. The ECMWF is much more aggressive in diving a potent upper low out of western Ontario and southward into Iowa, but the GFS is much weaker and keeping the system well to our north. CPC does suggest below normal temperatures and we may have to start thinking about frost/freeze headlines. Stay tuned! Haase && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) ISSUED AT 650 PM CDT Wed Apr 7 2021 A line of thunderstorms will move northward this evening as part of a low pressure storm system that will impact the area for the next couple of days. This initial line of storms will move through with showers lingering behind it for several hours. They may become scattered in nature later this evening then will come to an end after midnight. Ceilings are anticipated to drop below MVFR after the rain ends and will likely stay low through the afternoon when another round of light rain as the center part of the system moves directly overhead. This will bring some wind shifts as well, but overall winds are looking to be in the 10-15kt range through much of the next 24 hours. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Sheets SHORT TERM...Sheets LONG TERM...Haase AVIATION...Brooks
Hazardous weather outlook, Apr 7, 9:07 PM CDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 907 PM CDT Wed Apr 7 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-090215- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 907 PM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Thunderstorms will occur across the area tonight. Threats from these thunderstorms will be frequent lightning, winds in excess of 40 mph, and heavy rainfall. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight, but reports of heavy rainfall amounts would be appreciated. Brooks
In the hours before
Local storm report, Apr 7, 7:17 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
717 PM CDT WED APR 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 1 N AUGUSTA 40.25N 90.95W
04/07/2021 HANCOCK IL BROADCAST MEDIA
4 INCH TREE BRANCHES BROKEN.
&&
JBLocal storm report, Apr 7, 7:20 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
720 PM CDT WED APR 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 N WEST POINT 40.27N 91.18W
04/07/2021 HANCOCK IL EMERGENCY MNGR
SPLIT POWER POLE.
&&
JBSpecial weather statement, Apr 7, 7:20 PM CDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 720 PM CDT Wed Apr 7 2021 ILC071-109-187-080045- Henderson-Warren-McDonough- 720 PM CDT Wed Apr 7 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL HENDERSON...WARREN AND NORTHEASTERN MCDONOUGH COUNTIES UNTIL 745 PM CDT... At 720 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Stronghurst to near Adair. Movement was north at 40 mph. Winds in excess of 40 mph are possible with these storms. Locations impacted include... Macomb, Monmouth, Bushnell, Roseville, Avon, Kirkwood, Good Hope, Prairie City, Bardolph, Sciota, Western Illinois University, Little Swan Lake, New Philadelphia, Adair, Walnut Grove, Greenbush, Berwick, Macomb Municipal Airport, Larchland and Cameron. LAT...LON 4045 9080 4098 9079 4087 9044 4033 9045 TIME...MOT...LOC 0020Z 188DEG 37KT 4078 9085 4039 9053 Uttech
Special weather statement, Apr 7, 7:26 PM CDT, 1 hour 47 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 726 PM CDT Wed Apr 7 2021 ILC071-131-161-187-IAC057-115-080100- Henderson-Warren-Rock Island-Mercer-Des Moines-Louisa- 726 PM CDT Wed Apr 7 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HENDERSON...NORTHWESTERN WARREN...SOUTHWESTERN ROCK ISLAND... MERCER...NORTHEASTERN DES MOINES AND SOUTHEASTERN LOUISA COUNTIES UNTIL 800 PM CDT... At 726 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Morning Sun to Kirkwood. Movement was north at 40 mph. Winds in excess of 40 mph are possible with these storms. Locations impacted include... Monmouth, Aledo, Wapello, Oquawka, Burgess, Mediapolis, Fruitland, Viola, Morning Sun, Millersburg, Matherville, Kirkwood, New Boston, Keithsburg, Grandview, Reynolds, Eliza, Joy, Letts and Little York. LAT...LON 4085 9067 4097 9125 4134 9125 4133 9055 TIME...MOT...LOC 0026Z 186DEG 35KT 4104 9123 4089 9077 Uttech
Special weather statement, Apr 7, 8:10 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
810 PM CDT Wed Apr 7 2021
ILC073-131-161-195-IAC031-045-105-139-163-080215-
Rock
Island-Mercer-Whiteside-Henry-Cedar-Scott-Jones-Muscatine-Clinton-
810 PM CDT Wed Apr 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROCK ISLAND...
NORTHEASTERN MERCER...SOUTHWESTERN WHITESIDE...HENRY...CEDAR...
SCOTT...SOUTHWESTERN JONES...MUSCATINE AND SOUTHWESTERN CLINTON
COUNTIES UNTIL 915 PM CDT...
At 808 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near West Liberty to Woodhull. Movement
was northeast at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Muscatine, East Moline,
Kewanee, Tipton, West Branch, Cambridge, Durant, Mechanicsville,
Stanwood, Silvis, Geneseo, Eldridge, Milan, Colona, Le Claire and
Coal Valley.
LAT...LON 4115 8987 4115 9044 4109 9044 4152 9137
4201 9136 4194 9089 4151 8986
TIME...MOT...LOC 0108Z 229DEG 25KT 4160 9131 4117 9035
BrooksSpecial weather statement, Apr 7, 9:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
913 PM CDT Wed Apr 7 2021
ILC015-085-161-177-195-IAC011-019-031-045-055-061-097-105-113-163-
080315-
Rock Island-Whiteside-Jo
Daviess-Carroll-Stephenson-Jackson-Cedar-Benton-Delaware-Linn-
Buchanan-Scott-Dubuque-Jones-Clinton-
913 PM CDT Wed Apr 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ROCK
ISLAND...NORTHWESTERN WHITESIDE...SOUTHWESTERN JO DAVIESS...
CARROLL...SOUTHWESTERN STEPHENSON...JACKSON...NORTHEASTERN CEDAR...
NORTHERN BENTON...DELAWARE...NORTHERN LINN...BUCHANAN...NORTHEASTERN
SCOTT...DUBUQUE...JONES AND CLINTON COUNTIES UNTIL 1015 PM CDT...
At 912 PM CDT, radar indicated a line of thunderstorms were located
along a line extending from near Brandon to near Low Moor. Movement
was northeast at 40 mph.
Winds in excess of 30 mph are likely with these storms, with some
localized winds in excess of 40 mph are possible.
Locations impacted include...
Cedar Rapids, Dubuque, Clinton, Maquoketa, Independence, Anamosa,
Vinton, Manchester, Galena, Mount Carroll, Stanwood, Marion,
Hiawatha, DeWitt, Camanche, Asbury, Dyersville, Monticello, Robins
and Savanna.
This includes Interstate 380 between mile markers 27 and 55.
LAT...LON 4220 8958 4220 8969 4209 8969 4161 9033
4168 9047 4225 9230 4229 9230 4230 9206
4264 9208 4265 9127
TIME...MOT...LOC 0212Z 237DEG 34KT 4231 9206 4183 9031
BrooksThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:04 PM CDT | Special Weather Statement | DVN | Des Moines | 41 min |
| Apr 7, 8:10 PM CDT | Special Weather Statement | DVN | Cedar, Muscatine, Scott | 65 min |
| Apr 7, 7:20 PM CDT | Special Weather Statement | DVN | McDonough, Warren | 25 min |
| Apr 7, 7:26 PM CDT | Special Weather Statement | DVN | Mercer | 34 min |
| Apr 7, 9:17 PM CDT | Special Weather Statement | DVN | Bureau, Putnam, Whiteside | 58 min |
Nearby
Special Weather Statements in Iowa, 2021Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.